Local Semicircle Law for Random Regular Graphs

Roland Bauerschmidt, Antti Knowles, Horng Tzer Yau

Research output: Contribution to journalArticlepeer-review


We consider random d-regular graphs on N vertices, with degree d at least (log N)4. We prove that the Green's function of the adjacency matrix and the Stieltjes transform of its empirical spectral measure are well approximated by Wigner's semicircle law, down to the optimal scale given by the typical eigenvalue spacing (up to a logarithmic correction). Aside from well-known consequences for the local eigenvalue distribution, this result implies the complete (isotropic) delocalization of all eigenvectors and a probabilistic version of quantum unique ergodicity.

Original languageEnglish (US)
Pages (from-to)1898-1960
Number of pages63
JournalCommunications on Pure and Applied Mathematics
Issue number10
StatePublished - Oct 2017

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Local Semicircle Law for Random Regular Graphs'. Together they form a unique fingerprint.

Cite this